Alert archive / Arkansas / Winter Storm Watches in 2012
Winter Storm Watch 2, NWS Memphis, TN
NWS Memphis, TN issued this winter storm watch at Dec 23, 2012, 3:40 PM CST for 8 counties in Arkansas; Dyer County, Lake County, Obion County, Tennessee; Dunklin County, Pemiscot County, Missouri. It took effect at Dec 25, 2012, 3:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 23, 2012, 3:40 PM CST (21:40 UTC)
- In effect from
- Dec 25, 2012, 3:00 PM CST
- Expired
- Dec 25, 2012, 4:17 AM CST
- In force
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Mississippi County, AR, Poinsett County, AR, Randolph County, AR, Dunklin County, MO, Pemiscot County, MO, Dyer County, TN, Lake County, TN, Obion County, TN
The radar
The Memphis radar (KNQA), 84 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
409 WWUS44 KMEG 232140 WSWMEG URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 340 PM CST SUN DEC 23 2012 ...SIGNIFICANT WINTER STORM POSSIBLE ACROSS PARTS OF THE MIDSOUTH... .LOW PRESSURE WILL DEVELOP OVER THE LOWER MISSISSIPPI VALLEY CHRISTMAS MORNING AND TRACK ACROSS THE MIDSOUTH CHRISTMAS AFTERNOON AND EVENING. RAIN WILL SPREAD NORTH ACROSS THE REGION CHRISTMAS MORNING AND BEGIN TO CHANGE OVER TO SNOW ACROSS NORTHEAST ARKANSAS LATE CHRISTMAS AFTERNOON. THE SNOW WILL GRADUALLY SPREAD EAST ACROSS THE WATCH AREA CHRISTMAS EVENING AND MAY BECOME HEAVY AT TIMES. IN ADDITION...STRONG WINDS WILL FURTHER REDUCE VISIBILITIES. SNOW WILL CONTINUE CHRISTMAS NIGHT BEFORE TAPERING OFF WEDNESDAY MORNING. ARZ008-009-017-018-026>028-MOZ113-115-240545- /O.NEW.KMEG.WS.A.0002.121225T2100Z-121226T1200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE 340 PM CST SUN DEC 23 2012 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. * SNOW ACCUMULATIONS...3 TO 8 INCHES. HIGHEST ACCUMULATIONS NORTHWEST OF A LINE FROM WALNUT RIDGE ARKANSAS TO PIGGOTT ARKANSAS. * TIMING...SNOW WILL CHANGE OVER LATE CHRISTMAS DAY AND EARLY CHRISTMAS EVENING. SNOW MAY BECOME HEAVY AT TIMES CHRISTMAS EVENING. * WINDS...SUSTAINED WINDS AROUND 25 MPH WITH GUSTS AROUND 35 MPH. * IMPACTS...SNOW AND BLOWING SNOW WILL SIGNIFICANTLY REDUCE VISIBILITIES. TRAVEL WILL LIKELY BECOME HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SJM/KRM
5 follow-up statements
343 WWUS44 KMEG 240247 WSWMEG URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 847 PM CST SUN DEC 23 2012 ...SIGNIFICANT WINTER STORM POSSIBLE ACROSS PARTS OF THE MIDSOUTH CHRISTMAS AFTERNOON AND CHRISTMAS NIGHT... .LOW PRESSURE WILL DEVELOP OVER THE LOWER MISSISSIPPI VALLEY CHRISTMAS MORNING AND TRACK ACROSS THE MIDSOUTH CHRISTMAS AFTERNOON AND EVENING. RAIN WILL SPREAD NORTH ACROSS THE REGION CHRISTMAS MORNING AND BEGIN TO CHANGE OVER TO SNOW ACROSS NORTHEAST ARKANSAS LATE CHRISTMAS AFTERNOON. THE SNOW WILL GRADUALLY SPREAD EAST ACROSS THE WATCH AREA CHRISTMAS EVENING AND MAY BECOME HEAVY AT TIMES. IN ADDITION...STRONG WINDS WILL FURTHER REDUCE VISIBILITIES. SNOW WILL CONTINUE CHRISTMAS NIGHT BEFORE TAPERING OFF WEDNESDAY MORNING. ARZ008-009-017-018-026>028-MOZ113-115-241215- /O.CON.KMEG.WS.A.0002.121225T2100Z-121226T1200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE 847 PM CST SUN DEC 23 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM CHRISTMAS AFTERNOON THROUGH LATE CHRISTMAS NIGHT... * SNOW ACCUMULATIONS...3 TO 8 INCHES. HIGHEST ACCUMULATIONS NORTHWEST OF A LINE FROM WALNUT RIDGE ARKANSAS TO PIGGOTT ARKANSAS. * TIMING...SNOW WILL CHANGE OVER LATE CHRISTMAS DAY AND EARLY CHRISTMAS EVENING. SNOW MAY BECOME HEAVY AT TIMES CHRISTMAS EVENING. * WINDS...SUSTAINED WINDS AROUND 25 MPH WITH GUSTS AROUND 35 MPH. * IMPACTS...SNOW AND BLOWING SNOW WILL SIGNIFICANTLY REDUCE VISIBILITIES. TRAVEL WILL LIKELY BECOME HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
316 WWUS44 KMEG 241010 WSWMEG URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 410 AM CST MON DEC 24 2012 ...SIGNIFICANT WINTER STORM POSSIBLE ACROSS PARTS OF THE MIDSOUTH CHRISTMAS AFTERNOON AND CHRISTMAS NIGHT... .AN STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL TRACK FROM THE SOUTHERN PLAINS INTO THE MIDSOUTH BY LATE CHRISTMAS EVENING. RAIN WILL OCCUR OVER MOST OF THE MIDSOUTH CHRISTMAS DAY. RAIN WILL LIKELY MIX WITH SLEET AND SNOW OVER NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL CHRISTMAS AFTERNOON...BEFORE CHANGING OVER TO ALL SNOW CHRISTMAS EVENING. PERIODS OF HEAVY SNOW WILL BE POSSIBLE DURING THE LATE EVENING AND EARLY OVERNIGHT PERIODS... ACCOMPANIED BY STRONG NORTHERLY WINDS. ARZ035-TNZ001-002-019-241800- /O.EXA.KMEG.WS.A.0002.121225T2100Z-121226T1200Z/ CROSS-LAKE-OBION-DYER- INCLUDING THE CITIES OF...WYNNE...UNION CITY...DYERSBURG 410 AM CST MON DEC 24 2012 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. * SNOW ACCUMULATIONS...3 TO 9 INCHES. HIGHEST ACCUMULATIONS NORTHWEST OF A LINE FROM WALNUT RIDGE ARKANSAS TO PIGGOTT ARKANSAS. * TIMING...SNOW WILL CHANGE OVER LATE CHRISTMAS DAY AND EARLY CHRISTMAS EVENING. SNOW MAY BECOME HEAVY AT TIMES CHRISTMAS EVENING. * WINDS...SUSTAINED WINDS AROUND 25 MPH WITH GUSTS AROUND 35 MPH. * IMPACTS...SNOW AND BLOWING SNOW WILL SIGNIFICANTLY REDUCE VISIBILITIES. TRAVEL WILL LIKELY BECOME HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ARZ008-009-017-018-026>028-MOZ113-115-241800- /O.CON.KMEG.WS.A.0002.121225T2100Z-121226T1200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE 410 AM CST MON DEC 24 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... * SNOW ACCUMULATIONS...3 TO 9 INCHES. HIGHEST ACCUMULATIONS NORTHWEST OF A LINE FROM WALNUT RIDGE ARKANSAS TO PIGGOTT ARKANSAS. * TIMING...SNOW WILL CHANGE OVER LATE CHRISTMAS DAY AND EARLY CHRISTMAS EVENING. SNOW MAY BECOME HEAVY AT TIMES CHRISTMAS EVENING. * WINDS...SUSTAINED WINDS AROUND 25 MPH WITH GUSTS AROUND 35 MPH. * IMPACTS...SNOW AND BLOWING SNOW WILL SIGNIFICANTLY REDUCE VISIBILITIES. TRAVEL WILL LIKELY BECOME HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ PWB
285 WWUS44 KMEG 241728 WSWMEG URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1128 AM CST MON DEC 24 2012 ...SIGNIFICANT WINTER STORM POSSIBLE ACROSS PARTS OF THE MIDSOUTH CHRISTMAS AFTERNOON AND CHRISTMAS NIGHT... .AN STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL TRACK FROM THE SOUTHERN PLAINS INTO THE MIDSOUTH BY LATE CHRISTMAS EVENING. RAIN WILL OCCUR OVER MOST OF THE MIDSOUTH CHRISTMAS DAY. RAIN WILL LIKELY MIX WITH SLEET AND SNOW OVER NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL CHRISTMAS AFTERNOON...BEFORE CHANGING OVER TO ALL SNOW CHRISTMAS EVENING. PERIODS OF HEAVY SNOW WILL BE POSSIBLE DURING THE LATE EVENING AND EARLY OVERNIGHT PERIODS... ACCOMPANIED BY STRONG NORTHERLY WINDS. ARZ008-009-017-018-026>028-035-MOZ113-115-TNZ001-002-019-250130- /O.CON.KMEG.WS.A.0002.121225T2100Z-121226T1200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-DUNKLIN-PEMISCOT-LAKE-OBION-DYER- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...KENNETT...CARUTHERSVILLE... UNION CITY...DYERSBURG 1128 AM CST MON DEC 24 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... * SNOW ACCUMULATIONS...3 TO 9 INCHES. HIGHEST ACCUMULATIONS NORTHWEST OF A LINE FROM WALNUT RIDGE ARKANSAS TO PIGGOTT ARKANSAS. * TIMING...SNOW WILL CHANGE OVER LATE CHRISTMAS DAY AND EARLY CHRISTMAS EVENING. SNOW MAY BECOME HEAVY AT TIMES CHRISTMAS EVENING. * WINDS...SUSTAINED WINDS AROUND 25 MPH WITH GUSTS AROUND 35 MPH. * IMPACTS...SNOW AND BLOWING SNOW WILL SIGNIFICANTLY REDUCE VISIBILITIES. TRAVEL WILL LIKELY BECOME HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SJM
036 WWUS44 KMEG 242047 WSWMEG URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 247 PM CST MON DEC 24 2012 ...SIGNIFICANT WINTER STORM WILL IMPACT PARTS OF THE MIDSOUTH CHRISTMAS AFTERNOON AND CHRISTMAS NIGHT... .AN STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL TRACK FROM THE SOUTHERN PLAINS INTO THE MIDSOUTH BY LATE CHRISTMAS EVENING. RAIN WILL SPREAD OVER MOST OF THE MIDSOUTH CHRISTMAS DAY. RAIN WILL BEGIN TO CHANGE TO SNOW OVER NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL CHRISTMAS AFTERNOON...BEFORE CHANGING OVER TO ALL SNOW CHRISTMAS EVENING. PERIODS OF HEAVY SNOW WILL BE POSSIBLE DURING THE LATE EVENING AND OVERNIGHT PERIODS... ACCOMPANIED BY STRONG NORTHERLY WINDS. ARZ008-009-017-018-026-MOZ113-251100- /O.UPG.KMEG.WS.A.0002.121225T2100Z-121226T1200Z/ /O.NEW.KMEG.WS.W.0002.121225T2100Z-121226T1200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-DUNKLIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... KENNETT 247 PM CST MON DEC 24 2012 ...WINTER STORM WARNING IN EFFECT FROM 3 PM TUESDAY TO 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 3 PM TUESDAY TO 6 AM CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS...6 TO 10 INCHES. * TIMING...RAIN WILL CHANGE OVER TO SNOW LATE CHRISTMAS DAY AND EARLY CHRISTMAS EVENING. SNOW WILL BECOME HEAVY AT TIMES CHRISTMAS EVENING. * WINDS...SUSTAINED WINDS AROUND 25 MPH WITH GUSTS AROUND 35 MPH. * IMPACTS...SNOW AND BLOWING SNOW WILL SIGNIFICANTLY REDUCE VISIBILITIES. TRAVEL WILL BECOME HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. BLOWING SNOW WILL REDUCE VISIBILITIES FURTHER. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ARZ027-028-035-MOZ115-TNZ001-002-019-251100- /O.CON.KMEG.WS.A.0002.121225T2100Z-121226T1200Z/ POINSETT-MISSISSIPPI-CROSS-PEMISCOT-LAKE-OBION-DYER- INCLUDING THE CITIES OF...HARRISBURG...BLYTHEVILLE...WYNNE... CARUTHERSVILLE...UNION CITY...DYERSBURG 247 PM CST MON DEC 24 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... * SNOW ACCUMULATIONS...3 TO 6 INCHES. * TIMING...RAIN WILL CHANGE OVER TO SNOW LATE CHRISTMAS DAY AND EARLY CHRISTMAS EVENING. SNOW MAY BECOME HEAVY AT TIMES CHRISTMAS EVENING. * WINDS...SUSTAINED WINDS AROUND 25 MPH WITH GUSTS AROUND 35 MPH. * IMPACTS...SNOW AND BLOWING SNOW MAY SIGNIFICANTLY REDUCE VISIBILITIES. TRAVEL WILL LIKELY BECOME HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SJM
251 WWUS44 KMEG 251017 WSWMEG URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 417 AM CST TUE DEC 25 2012 ...BLIZZARD CONDITIONS EXPECTED TO IMPACT PARTS OF THE MIDSOUTH FROM LATE TODAY...THROUGH CHRISTMAS NIGHT AND INTO EARLY WEDNESDAY... .A STRONG UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY ACROSS TEXAS WILL TRACK INTO THE MIDSOUTH BY THIS EVENING. RAIN WILL SPREAD OVER MOST OF THE MIDSOUTH THIS MORNING AND AFTERNOON. RAIN WILL BEGIN TO CHANGE TO SNOW OVER NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL LATE THIS AFTERNOON...BEFORE CHANGING OVER TO ALL SNOW BY EARLY EVENING. PERIODS OF HEAVY SNOW WILL BE POSSIBLE DURING THE NIGHT WITH THE ADDED POSSIBILITY OF AN INITIAL ICE PELLET MIX. IN ADDITIONAL TO THE HEAVY SNOW...STRONG NORTH WINDS GUSTING UP TO 45 MPH ARE EXPECTED...CAUSING SEVERE REDUCTIONS IN VISIBILITIES...ALONG WITH BLOWING AND DRIFTING CONDITIONS. ARZ008-009-017-018-026-MOZ113-251800- /O.CAN.KMEG.WS.W.0002.121225T2100Z-121226T1200Z/ /O.NEW.KMEG.BZ.W.0001.121225T2100Z-121226T1500Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-DUNKLIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... KENNETT 417 AM CST TUE DEC 25 2012 ...BLIZZARD WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST WEDNESDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST WEDNESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * VISIBILITIES AT TIMES DOWN TO LESS THAN A QUARTER OF A MILE. * SNOW ACCUMULATIONS...6 TO 10 INCHES...WITH LOCALLY HIGHER AMOUNTS. * TIMING...RAIN WILL CHANGE OVER TO SNOW THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. SNOW WILL BECOME HEAVY AT TIMES TONIGHT. * WINDS...SUSTAINED WINDS AROUND 25 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH. * IMPACTS...SNOW AND BLOWING SNOW WILL SIGNIFICANTLY REDUCE VISIBILITIES. TRAVEL WILL BECOME HAZARDOUS. .PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ ARZ027-028-035-MOZ115-TNZ001-002-019-251800- /O.UPG.KMEG.WS.A.0002.121225T2100Z-121226T1200Z/ /O.NEW.KMEG.BZ.W.0001.121225T2100Z-121226T1500Z/ POINSETT-MISSISSIPPI-CROSS-PEMISCOT-LAKE-OBION-DYER- INCLUDING THE CITIES OF...HARRISBURG...BLYTHEVILLE...WYNNE... CARUTHERSVILLE...UNION CITY...DYERSBURG 417 AM CST TUE DEC 25 2012 ...BLIZZARD WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * VISIBILITIES AT TIMES DOWN TO LESS THAN A QUARTER OF A MILE. * SNOW ACCUMULATIONS...6 TO 10 INCHES...WITH LOCALLY HIGHER AMOUNTS. * TIMING...RAIN WILL CHANGE OVER TO SNOW THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. SNOW WILL BECOME HEAVY AT TIMES TONIGHT. * WINDS...SUSTAINED WINDS AROUND 25 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH. * IMPACTS...SNOW AND BLOWING SNOW WILL SIGNIFICANTLY REDUCE VISIBILITIES. TRAVEL WILL BECOME HAZARDOUS. .PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ TNZ048-251800- /O.NEW.KMEG.BZ.W.0001.121225T2100Z-121226T1500Z/ LAUDERDALE- 417 AM CST TUE DEC 25 2012 ...BLIZZARD WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST WEDNESDAY. * VISIBILITIES AT TIMES DOWN TO LESS THAN A QUARTER OF A MILE. * SNOW ACCUMULATIONS...6 TO 10 INCHES...WITH LOCALLY HIGHER AMOUNTS. * TIMING...RAIN WILL CHANGE OVER TO SNOW THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. SNOW WILL BECOME HEAVY AT TIMES TONIGHT. * WINDS...SUSTAINED WINDS AROUND 25 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH. * IMPACTS...SNOW AND BLOWING SNOW WILL SIGNIFICANTLY REDUCE VISIBILITIES. TRAVEL WILL BECOME HAZARDOUS. .PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ ARZ036-048-049-058-MSZ001-007-008-010-011-TNZ003-004-020-021- 049>051-088-089-251800- /O.NEW.KMEG.WW.Y.0002.121226T0300Z-121226T1500Z/ CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-TATE-COAHOMA- QUITMAN-WEAKLEY-HENRY-GIBSON-CARROLL-TIPTON-HAYWOOD-CROCKETT- SHELBY-FAYETTE- INCLUDING THE CITIES OF...WEST MEMPHIS...FORREST CITY...HELENA... SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE...MARTIN... DRESDEN...PARIS...HUMBOLDT...MILAN...HUNTINGDON...COVINGTON... BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON... SOMERVILLE 417 AM CST TUE DEC 25 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST WEDNESDAY. * SNOW/SLEET/ICE ACCUMULATIONS...SNOW ACCUMULATIONS OF ONE TO THREE INCHES WITH LOCALLY HIGHER AMOUNTS. A BRIEF MIXTURE OF ICE PELLETS...WITH ACCUMULATIONS OF LESS THAN A TENTH OF AN INCH WILL ALSO BE POSSIBLE. * TIMING...FROM 9PM THIS EVENING THROUGH 9AM WEDNESDAY MORNING * IMPACTS...TRAVEL WILL BECOME HAZARDOUS...ESPECIALLY ON SECONDARY ROADS BEGINNING LATE THIS EVENING THROUGH TOMORROW MORNING. GUSTY WINDS UP TO 40 MPH WILL ALSO REDUCE VISIBILITIES AT TIMES DOWN TO LESS THAN A HALF OF A MILE. .PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND SLEET WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES FROM BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ JAB
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this winter storm watch went out at Dec 23, 3:37 PM CST, 3 minutes earlier.
Area forecast discussion, Dec 23, 3:37 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
337 PM CST SUN DEC 23 2012
.DISCUSSION...
...MAJOR WINTER STORM COULD IMPACT PORTIONS OF THE MIDSOUTH LATE
CHRISTMAS DAY AFTERNOON INTO CHRISTMAS DAY NIGHT...
CURRENTLY...NUMEROUS SHOWERS CONTINUE TO DEVELOP OVER NORTH
MISSISSIPPI AND SOUTHWEST TENNESSEE. THE SHOWERS ARE DEVELOPING IN
ASSOCIATION WITH A WEAK LOW PRESSURE CENTER OVER ARKANSAS. THE LOW
AND ASSOCIATED COLD FRONT WILL PUSH INTO THE MIDSOUTH TONIGHT AND
WILL BE LOCATED ROUGHLY FROM A LINE NEAR JACKSON TENNESSEE TO TUPELO
MISSISSIPPI BY SUNRISE. CHANCES FOR SHOWERS WILL CONTINUE FOR AREAS MAINLY
EAST OF THE MISSISSIPPI RIVER. LOWS WILL BE IN THE 40S.
FRONT WILL PUSH THROUGH THE REST OF THE CWA MONDAY MORNING.
TEMPERATURES WILL BE SLIGHTLY COOLER BEHIND THE FRONT.
BY CHRISTMAS EVE...ALL EYES WILL TURN TOWARD TEXAS AS A DEVELOPING
LOW PRESSURE SYSTEM WILL BEGIN TO SPREAD RAIN INTO THE MIDSOUTH LATE
CHRISTMAS EVE INTO CHRISTMAS MORNING. THE TRACK OF THIS LOW PRESSURE
SYSTEM WILL BE CRUCIAL ON DETERMINING WHERE THE HEAVY SNOW FALLS.
THE ECMWF AND THE CMC CONTINUE TO TRACK THE SFC LOW FROM CENTRAL
TEXAS TO NEAR NASHVILLE. THE GFS TRACKS THE SFC LOW A TAD FURTHER
NORTH WHILE THE NAM IS MUCH FURTHER NORTH WITH THE TRACK FROM
NORTH TEXAS TO NEAR CLARKSVILLE TENNESSEE. FOR THIS FORECAST WILL
BE LEANING TOWARD THE GFS SINCE IT IS THE MIDDLE OF THE ROAD
SOLUTION. WITH THE GFS SOLUTION...NORTHEAST ARKANSAS AND THE
MISSOURI BOOTHEEL WILL HAVE THE BEST CHANCES FOR HEAVY SNOW.
AMOUNTS COULD RANGE BETWEEN 4-8 INCHES WITH MOST OF THE SNOW
OCCURRING BETWEEN 6 PM AND MIDNIGHT CHRISTMAS NIGHT. SOUTHEAST OF
THIS AREA...THERE WILL BE A SHARP CUT OFF FROM SNOW ACCUMULATIONS
OF 3 INCHES TO NOTHING AS THE DRY SLOT WILL LIKELY MOVE INTO
MEMPHIS AND MUCH OF WEST TENNESSEE AND NORTH MISSISSIPPI. THUS
MUCH OF SHELBY COUNTY WILL LIKELY SEE LITTLE OR NO SNOW
ACCUMULATION. ANY SNOW THAT IS OCCURRING CHRISTMAS NIGHT WILL
TAPER OFF BY SUNRISE. WILL ISSUE A WINTER STORM WATCH FOR
NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL FROM 3 PM CHRISTMAS
DAY THROUGH 6 AM WEDNESDAY.
COLD HIGH PRESSURE WILL SETTLE OVER THE REGION FOR WEDNESDAY
AFTERNOON INTO THURSDAY.
ON FRIDAY...ANOTHER OVERRUNNING PATTERN WILL SET UP OVER THE
MIDSOUTH AS A SFC LOW DEVELOPS IN THE REGION. MODELS DIFFER ON
EXACTLY WHERE AND PRECIP TYPE COULD BE AN ISSUE DEPENDING ON HOW
MUCH COLD AIR REMAINS AROUND AND WHERE EXACTLY THE LOW TRACKS.
STAY TUNED.
HIGH PRESSURE WILL THEN BUILD IN FOR NEXT WEEKEND KEEPING
CONDITIONS BELOW NORMAL AND DRY.
KRM
&&
.AVIATION...
18Z TAF CYCLE
DETERIORATING CONDS EXPECTED ACROSS THE AREA AS WEAK LOW PRESSURE
OVER SE OK MOVES ALONG I-40 THROUGH THE PERIOD. EXPECT CIGS TO
CONTINUE TO LOWER TO IFR AND PERHAPS LIFR OVERNIGHT IN PERIODS OF
LIGHT RAIN. A RUMBLE OF THUNDER IS POSSIBLE AT KTUP OVERNIGHT AS
WELL. WINDS WILL GENERALLY BE SOUTH AT 6-10 KTS THIS AFTERNOON
THROUGH TONIGHT AS SHIFT TO THE NORTHWEST AT 10 KTS AS THE LOW
PRESSURE SYSTEM MOVES THROUGH. CONDS WILL GRADUALLY IMPROVE MONDAY
MORNING.
SJM
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 50 54 38 44 / 60 10 10 90
MKL 48 53 34 45 / 70 20 10 80
JBR 43 48 30 37 / 30 10 10 100
TUP 48 61 46 54 / 80 20 20 100
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT FOR CLAY-CRAIGHEAD-GREENE-LAWRENCE-MISSISSIPPI-
POINSETT-RANDOLPH.
MO...WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT FOR DUNKLIN-PEMISCOT.
MS...NONE.
TN...NONE.
&&Hazardous weather outlook, Dec 23, 3:40 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 340 PM CST SUN DEC 23 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-242345- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 340 PM CST SUN DEC 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SIGNIFICANT WINTER STORM SHOULD BEGIN AFFECTING NORTHEAST ARKANSAS LATE CHRISTMAS AFTERNOON...AND MUCH OF THE REMAINDER OF THE MIDSOUTH CHRISTMAS EVENING INTO EARLY WEDNESDAY MORNING. THERE IS STILL UNCERTAINTY REGARDING THE TRACK AND INTENSITY OF THE WINTER STORM SYSTEM...BUT IT APPEARS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL WILL HAVE THE BEST CHANCE FOR SIGNIFICANT SNOWFALL. IN ADDITION...STRONG WINDS MAY REDUCE VISIBILITIES WHERE SNOW IS OCCURRING CHRISTMAS NIGHT. TRAVEL WILL LIKELY BECOME HAZARDOUS. A WINTER STORM WATCH HAS BEEN ISSUED FOR NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL FROM 3 PM CST CHRISTMAS AFTERNOON THROUGH 6 AM CST WEDNESDAY MORNING. AREAS TO THE SOUTHEAST OF THE WINTER STORM WATCH AND NORTHWEST OF A LINE ROUGHLY FROM PARIS TENNESSEE TO MEMPHIS TENNESSEE TO TUNICA MISSISSIPPI COULD SEE SOME ACCUMULATING SNOWFALL. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE OVER NORTHEAST MISSISSIPPI CHRISTMAS AFTERNOON. ANOTHER STORM SYSTEM COULD PRODUCE MORE WINTER WEATHER FRIDAY AND FRIDAY NIGHT ACROSS AT LEAST PARTS OF THE MIDSOUTH. .SPOTTER INFORMATION STATEMENT... WINTER WEATHER REPORTS MAY BE REQUESTED FROM STORM SPOTTERS LATE CHRISTMAS AFTERNOON INTO EARLY WEDNESDAY. SJM/KRM
Nearby
Winter Storm Watches in Arkansas, 2012Winter Storm Watches in Tennessee, 2012Winter Storm Watches in Missouri, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.